Case reports

Pulmonary nodules associated with JAK inhibitor therapy in rheumatoid arthritis: A case report

N Pannell, D Joseph, MMTM Ally, M Bida, G R Tintinger

Abstract


Patients with rheumatoid arthritis (RA) may receive Janus kinase (JAK) inhibitors to achieve optimal control of their disease. We report a case of a patient who received a selective JAK1 inhibitor and subsequently developed multiple pulmonary nodules with cavitation. Biopsies confirmed the presence of cryptococcosis and the patient responded well to anti-fungal therapy.


Authors' affiliations

N Pannell, Department of Internal Medicine, Faculty of Health Sciences, University of Pretoria, South Africa

D Joseph, Department of Internal Medicine, Faculty of Health Sciences, University of Pretoria, South Africa

MMTM Ally, Department of Internal Medicine, Faculty of Health Sciences, University of Pretoria, South Africa

M Bida, Department of Internal Medicine, Faculty of Health Sciences, University of Pretoria, South Africa

G R Tintinger, Department of Internal Medicine, Faculty of Health Sciences, University of Pretoria, South Africa

Full Text:

PDF (1812KB)

Cite this article

African Journal of Thoracic and Critical Care Medicine 2021;27(3):123-125. DOI:10.7196/AJTCCM.2021.v27i3.116

Article History

Date submitted: 2021-10-01
Date published: 2021-10-04

Article Views

Abstract views: 31
Full text views: 12

Refbacks

  • There are currently no refbacks.



African Journal of Thoracic and Critical Care Medicine| Online ISSN: 2617-0205

This journal is protected by a Creative Commons Attribution - NonCommercial Works License (CC BY-NC 4.0) | Read our privacy policy.

Our Journals: South African Medical Journal | African Journal of Health Professions Education | South African Journal of Bioethics and Law | South African Journal of Child Health | Southern African Journal of Critical Care | South African Respiratory Journal South African Journal of Obstetrics and Gynaecology |